Florida, 2009Funnel Clouds in Florida, October 5, 2009
October 5, 2009 · NWS JAX · 2 events in 2 counties and zones
A couple of funnel clouds were sighted as convection moved across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A couple of funnel clouds were sighted as convection moved across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Oct 5, 1:43 PM EST, 17 minutes earlier.
Area forecast discussion, Oct 5, 1:43 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
243 PM EDT MON OCT 5 2009
.SHORT TERM...SHOWERS WITH ISOLATED THUNDERSTORMS OVER NE FL
CONTINUE TO SPREAD EAST ACROSS THE AREA THIS AFTERNOON. SURFACE LOW
PRESSURE OVER SE AL ALONG STATIONARY FRONT WILL REACH THE ATLANTIC
WATERS EARLY TUESDAY MORNING AS UPPER SHORT WAVE ENERGY PUSHES
EAST. AREAS OF PATCHY FOG LIKELY TO DEVELOP TONIGHT AS FRONTAL
ZONE AND LOW LEVEL MOISTURE LINGERS OVER THE AREA. POPS WILL BE
DECREASING AS DRIER AIR WORKS IN FROM THE NORTH ON TUESDAY.
ANOTHER COLD FRONT WILL APPROACH THE AREA ON WEDNESDAY RESULTING
IN A WARM SW FLOW AND CHANCE POPS. DRIER MOVES IN AGAIN FOR
THURSDAY.
.LONG TERM...FRIDAY THROUGH MONDAY...YET ANOTHER COLD FRONT TO
MOVE INTO THE AREA THIS WEEKEND WITH MODELS SHOWING IT STALLING.
RAIN CHANCES WILL BE INCREASING SATURDAY THROUGH MONDAY.
&&
.AVIATION...MOSTLY MVFR IN SHOWER ACTIVITY THROUGH THIS EVENING.
LOWERING CIGS AND VSBYS TONIGHT MAY PRODUCE IFR CONDITIONS AFTER
MIDNIGHT.
&&
.MARINE...SW WINDS HAVE BEEN AROUND 15 KNOTS WITH GUSTS TO NEAR 20
KNOTS TODAY AT OFFSHORE BUOYS. WILL PUT SCEC HEADLINE FOR OFFSHORE
ZONES AS WINDS SHOULD STAY UP THIS EVENING BEFORE DECREASING
TUESDAY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 66 85 69 89 66 / 50 20 20 30 20
SSI 73 85 75 88 72 / 50 20 20 20 20
JAX 71 87 73 91 71 / 50 30 20 40 20
SGJ 73 87 75 89 75 / 60 20 20 40 20
GNV 70 87 72 91 70 / 60 30 20 40 20
OCF 70 88 73 91 70 / 60 30 20 40 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ZIBURA/SHULER/
Hazardous weather outlook, Oct 5, 2:50 AM EST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
350 AM EDT MON OCT 5 2009
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
350 AM EDT MON OCT 5 2009
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
AN UPPER DISTURBANCE WILL INTERACT WITH A STATIONARY FRONT
WHICH WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
MAINLY DURING THE AFTERNOON. THE STORMS WILL BE MOST NUMEROUS FROM
THE UPPER SUWANNEE VALLEY REGION INTO SOUTHEAST GEORGIA. THE
STRONGER STORMS WILL BE CAPABLE OF FREQUENT LIGHTNING AND
LOCALLY HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
PP
Funnel Cloud, Alachua
- When
- October 5, 2:00 PM EST
- Where
- Alachua County, 4.08 mi NE of Archer Flying Ten Ar
- Reported by
- Public
- Coordinates
- 29.660, -82.470
The emergency manager relayed a public report of a funnel cloud in the Jonesville area along State Road 26. A citizen reported a possible touchdown, but the report was unconfirmed and no damage was observed.
Funnel Cloud, Bradford
- When
- October 5, 2:20 PM EST
- Where
- Bradford County, 0.69 mi N of Brooker
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.890, -82.330
The emergency manager relayed several reports of a funnel cloud in the Brooker vicinity along County Road 231. A few unconfirmed reports stated touchdown, but no damage was observed.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, October 5, 20092 deaths · 2 events
- Flash Flooding in Puerto Rico, October 5, 2009$10,000 · 5 events
- Hail in Arkansas, October 5, 20091.75 in hail · 4 events
- Winter Weather in South Dakota, October 5 to 6, 20092 events
- Hail in Oklahoma, October 5, 20090.75 in hail · 2 events
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, October 5, 20091 event
- High Wind in Texas, October 5, 200959 kt wind · 1 event
- Hail in Oklahoma, October 5, 20090.88 in hail · 1 event
- Hail in Oklahoma, October 5, 20090.75 in hail · 1 event
- Hail in Kansas, October 5, 20091 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 193555, 193556.